MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC
Model Number MR17012600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for evaluation but has not yet been received.
 
Event or Problem Description
During basic care it was noted that the lumen was cracked between the 0 and 2 cm mark.Catheter was scheduled to be removed later that day but was removed 4 hours earlier than planned with no influence to the condition of the patient.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation in two pieces.The hub was received with the extensions and luers intact and a 3cm length of lumen attached to the hub.A 33cm section of lumen was also received.The end of the lumen appears to be a smooth break.The device and incident information were reviewed by medcomp engineering.Without the lot number of the device a review of the manufacture records was not possible.Visual inspection of the portion of the lumen connected to the hub indicated the lumen end flares and is discolored.The side assumed to be opposite the break is deformed and necks down slightly.Something appears to have happened to the catheter in addition to a break from tensile strain.The distal end of the lumen appears normal.A definitive root cause cannot be determined.The device was implanted for 44 days in a 2-month-old infant.It is possible that the device was subjected to tensile strain due to movement of the child during the implanted period contributing to the device failure.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9817310
Report Number2518902-2020-00013
Device Sequence Number19023657
Product Code LJS
UDI-Device Identifier00884908093711
UDI-Public884908093711
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMR17012600
Device Catalogue NumberMR17012600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO